How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Pamela, LCSW Your Own Question
Pamela, LCSW
Pamela, LCSW, Psychotherapist/MSW
Category: Mental Health
Satisfied Customers: 747
Experience:  25 years of experience in private practice and inpatient psychiatry;licensed in two states
20091856
Type Your Mental Health Question Here...
Pamela, LCSW is online now
A new question is answered every 9 seconds

i havent been feeling myself for awhile now. a few months ago

This answer was rated:

i havent been feeling myself for awhile now. a few months ago i started the pill because i am in a serious relationship but after about 4 months i noticed the pill messed with my emotions and caused me to argue with people im very close to family friends boyfriend, so i stopped taking it. Its been a month and im still not feeling any better. Little things upset me, i either get really angry or i just cry. I hate feeling like this all the time and its messing up my relationship with my boyfriend i really need help :'(

Hello and thank you for contacting Just Answer:

You are right that the depending on which pill you take-it can definitely effect your emotions. You may want to discuss this with the doctor who prescribed it because there are many different variations. There are some pills with only progesterone and some with only estrogen-depending on how it effects you.

If you had various mood swings prior to going on the pill, then it could be that you are having a depressive episode-if not-you are likely correct that it was the pill. I would recommend waiting for at least one cycle to go by to allow your hormones to revert back to normal and then discuss alternatives with your doctor.

 

I hope this helps,

Pamela, LCSW and other Mental Health Specialists are ready to help you
Customer: replied 4 years ago.


i am currently on my period now a week before my period my moods were really bad also whilst on my period i am having very bad mood swings. do you think its just what happens when i come onto my period or i might have depression? if it is either of these things what can/should i do to help how i feel?

Hello,

It is possible that you have Premenstrual Dysphoric Disorder, which basically means mood swings around and before your period. Antidepressants are used to treat this and are sometimes increased right before your cycle.

I think it may be worth waiting a little bit to make sure that the effects of the pill on your hormones are completely out of your system before trying something else. But, of course, discuss with your OB/GYN.

 

thanks,